A client receiving gentamicin reports new ringing in the ear… | MyMerci
More questions like thisTry ›
Adverse Effects/Contraindications/Interactions

A client receiving gentamicin reports new ringing in the ears and dizziness. Which action should the nurse take?

Explanation
Gentamicin is an aminoglycoside antibiotic associated with ototoxicity and nephrotoxicity. New-onset tinnitus and dizziness are warning signs of ototoxicity. The nurse should hold the medication and notify the provider immediately to prevent permanent hearing or balance damage. Telling the client the effect is harmless is incorrect and dangerous. Giving the dose with an antiemetic does not address the underlying toxicity and may lead to further injury. Maintaining a quiet environment and monitoring ignores the urgency of reporting a potential adverse drug reaction.
Next question on this topicA client is admitted to the emergency department after ingesting an unknown amount of acet…From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.